Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2006, 5:05 PM MST for Mohave County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2006, 5:05 PM MST (00:05 UTC)
- Expired
- Aug 22, 2006, 6:00 PM MST
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 230008 FFWVEF AZC015-230200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 505 PM MST TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 700 PM MST. * AT 502 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL MOVE OVER INTERSTATE 40 BETWEEN MILE MARKER 84 AND 88 AND SOUTH OF THE INTERSTATE. FLASH FLOODING IS LIKELY IN WASHES AND ROADWAYS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF HIGHWAY 93. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3529 11334 3526 11366 3488 11367 3490 11333 $$
1 follow-up statement
000 WGUS75 KVEF 230101 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 559 PM PDT TUE AUG 22 2006 AZC015-230200- MOHAVE AZ- 559 PM MST TUE AUG 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL MOHAVE COUNTY... AN AREA OF THUNDERSTORMS WITH HEAVY RAIN CONTINUES TO MOVE SLOWLY SOUTH IN RURAL AREAS SOUTH OF INTERSTATE 40 AND EAST OF HIGHWAY 93. WHILE NO FLOODING HAS BEEN REPORTED...THE THREAT OF FLASH FLOODING FROM RUNOFF STILL EXISTS. LAT...LON 3529 11334 3526 11366 3488 11367 3490 11333 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:20 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 22, 3:20 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PDT TUE AUG 22 2006 .SYNOPSIS...A DEVELOPING SOUTHEAST FLOW WILL PULL MOIST AND UNSTABLE AIR INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN FROM ARIZONA...BRINGING ISOLATED TO SCATTERED THUNDERSTORMS THROUGH WEDNESDAY. WEAK WESTERLY FLOW WILL THEN RETURN...PUSHING THE MOISTURE BACK TOWARD ARIZONA THURSDAY AND FRIDAY. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL. && .SHORT TERM...THUNDERSTORMS HAD DEVELOPED OVER THE EXPECTED AREA THIS AFTERNOON...SOUTHEAST OF I-15...WITH THE EXCEPTION OF THE STRAY STORM OVER THE SHEEP RANGE. ISOLATED CELLS OVER SOUTHERN CLARK COUNTY WERE MOVING SLOWLY EAST-NORTHEAST AND SHOWED NO GOOD INDICATION OF DEVELOPMENT TOWARD THE LAS VEGAS VALLEY. LEFT THE MENTION OF STORMS OUT OF LAS VEGAS THIS EVENING. THUNDERSTORMS ALONG THE ARIZONA RIM COUNTRY COULD BE SEEN PROPAGATING WESTWARD. MOIST AND UNSTABLE AIR IS IN PLACE OVER SOUTHERN MOHAVE COUNTY AND SHOULD FUEL SCATTERED THUNDERSTORMS THIS EVENING. THE 12Z NAM APPEARS TO HAVE A LITTLE BETTER HANDLE ON THE CURRENT SITUATION THAN THE GFS AND PREFER ITS SOLUTION WHICH BASICALLY INDICATES LITTLE CHANGE TO THE PREVIOUS TRENDS FOR WEDNESDAY. MOISTURE CONTINUES TO SPREAD NORTHWEST OVERNIGHT AND ISOLATED THUNDERSTORMS SHOULD DEVELOP OVER CLARK...LINCOLN AND SOUTHERN NYE COUNTIES WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER MOHAVE AND SOUTHERN SAN BERNARDINO COUNTIES. BOTH THE NAM AND GFS SHOW WESTERLY FLOW BEGINNING TO SPREAD INTO SOUTHEAST CALIFORNIA/NEVADA THURSDAY AND STORMS SHOULD BE CONFINED MAINLY TO MOHAVE COUNTY THURSDAY AFTERNOON. .LONG TERM...THINKING VIRTUALLY UNCHANGED FROM LAST FORECAST. MOISTURE LOOKS TO HANG AROUND THE SOUTH AND EAST PARTS OF THE FORECAST AREA AS A BROAD TROUGH SETS UP WEST OF AREA FOR MOST OF THE EXTENDED. FLOW DOES NOT LOOK STRONG ENOUGH TO MOVE THE MOISTURE AWAY FROM AREA. HENCE THE AFTERNOON POPS IN THE FAVORED AREAS OF LINCOLN...MOHAVE...THE SOUTH AND EAST FRINGES OF CLARK...AND SOUTHERN SAN BERNARDINO COUNTIES THROUGH THE EXTENDED. TEMPERATURE GUIDANCE RUNS COOLER THAN NORMAL TEMPERATURES AND CURRENT FORECAST SO LOWER TEMPERATURES SLIGHTLY TO BE BETWEEN THE TWO. && .AVIATION...ISOLATED THUNDERSTORMS IN THE PEACH SPRINGS DAGGETT CORRIDORS WILL OCCUR UNTIL AROUND 04Z THIS EVENING. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 22, 9:46 AM MST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 946 AM PDT TUE AUG 22 2006 AZZ001>003-036-CAZ522>527-NVZ015>022-230700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 946 AM PDT TUE AUG 22 2006 /946 AM MST TUE AUG 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER MOHAVE COUNTY...FAR SOUTHEAST SAN BERNARDINO COUNTY AND POSSIBLY SOUTHERN CLARK COUNTY. GUSTY WINDS OVER 40 MPH...FREQUENT LIGHTNING AND MODERATE TO BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM COVERAGE WILL EXPAND INTO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA WEDNESDAY FOLLOWED BY A RETREAT INTO NORTHWEST ARIZONA THURSDAY AND FRIDAY AS DRIER AIR PUSHES IN THE FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...WEATHER SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:03 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.